MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 00884450009253
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
Per the surgeon's explanation of event: the left axillary artery was exposed and a 12 fr sheath was placed.Through the 12 fr sheath a negare steerable sheath was placed and a 100 cm berenstein catheter was placed through it.I had to generate significant amount of torque on the sheath and it kinked.When i tried to remove the berenstein catheter the first 15-20 cm of catheter broke at the kink and stayed in the negare.The negare was removed with the catheter tip inside and passed off of the sterile field.

Brand Name
IMPRESS
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 west merit parkway
south jordan UT 84095
MDR Report Key10835797
Report Number10835797
Device Sequence Number19731722
Product Code DQO
UDI-Device Identifier00884450009253
UDI-Public(01)00884450009253(17)230707(10)E1870319
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2020
Report Date (Section F) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450009253
Device Catalogue Number510035BER
Device Lot NumberE1870319
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/13/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight63
Date Report Sent to FDA10/29/2020